Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support

A Complete and Consistent Formal System for Sortals

Max A. Freund
Studia Logica: An International Journal for Symbolic Logic
Vol. 65, No. 3 (Aug., 2000), pp. 367-381
Published by: Springer
Stable URL: http://www.jstor.org/stable/20016198
Page Count: 15
  • Download ($43.95)
  • Cite this Item
If you need an accessible version of this item please contact JSTOR User Support
A Complete and Consistent Formal System for Sortals
Preview not available

Abstract

A formal logical system for sortal quantifiers, sortal identity and (second order) quantification over sortal concepts is formulated. The absolute consistency of the system is proved. A completeness proof for the system is also constructed. This proof is relative to a concept of logical validity provided by a semantics, which assumes as its philosophical background an approach to sortals from a modern form of conceptualism.

Page Thumbnails

  • Thumbnail: Page 
[367]
    [367]
  • Thumbnail: Page 
368
    368
  • Thumbnail: Page 
369
    369
  • Thumbnail: Page 
370
    370
  • Thumbnail: Page 
371
    371
  • Thumbnail: Page 
372
    372
  • Thumbnail: Page 
373
    373
  • Thumbnail: Page 
374
    374
  • Thumbnail: Page 
375
    375
  • Thumbnail: Page 
376
    376
  • Thumbnail: Page 
377
    377
  • Thumbnail: Page 
378
    378
  • Thumbnail: Page 
379
    379
  • Thumbnail: Page 
380
    380
  • Thumbnail: Page 
381
    381